A 24-year-old female asked:
Disclaimer

can meth cause your joints, especially your hands to lock up? if so, why? and what can be done about it? other than presumably discontinuing meth?

2 doctor answers
Dr. Stuart Hickerson
31 years experience Family Medicine
Yes: Meth is a powerful stimulant and can cause muscle tremors and spacticity. It has multiple metabolic effects on the body and that can have effect on your electorlyes, and this can contribute too. This is a very, very destructive substance. if you do not discontinue it, it will discontinue you.
Answered on Jun 26, 2019
1
1 thank
Dr. Jacques Jospitre
20 years experience Psychiatry
Dopamine Depletion: Yes. Meth directly damages the brain, particularly the dopamine system. Over time, the damage to the dopamine system leads to muscle cramping or twitching along with many other symptoms. Healthy diet, Omega-3-fatty-acids and a good multivitamin along with daily water, meditation and mild exercise help the brain. That being said, not sure how much it can do to counter the effects of the meth.
Answered on Jun 26, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old member asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Yes: Health and child-welfare workers say the smoke is invading the bodies of addicts’ children, who are testing positive for meth after they’re taken out ... Read More
A 30-year-old female asked:
Dr. Donald Alves
23 years experience Emergency Medicine
ER visit: If you missed the vessel or technique was not aseptic, could have local reaction / infection that might put hand at risk. Needs seen by Dr to be sure ... Read More
A 25-year-old female asked:
Dr. Gurmukh Singh
48 years experience Pathology
Quit now!: If you are doing meth, tingling of the hands and arms should be the least of your concerns. You are ruining your health. Get help and quit this bad ha ... Read More
1
1 thank
A male asked:
Dr. Ira Friedlander
41 years experience Cardiac Electrophysiology
This is most: likely a persistent vascular effect from the Meth. Get help, counseling and rehab before more serious systemic vascular effects occur and you have a s ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month